Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 5, 2014, 5:47 PM CDT for Bastrop County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2014, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 5, 2014, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
County Bastrop County, TX
The radar
The Ft Hood radar (KGRK), 68 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1909 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951
WWUS84 KEWX 052247
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SAT JUL 5 2014
TXZ193-052330-
BASTROP-
547 PM CDT SAT JUL 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP COUNTY UNTIL 630
PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BASTROP...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR ARE POSSIBLE.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BASTROP...
ELGIN...
CAMP SWIFT...
WYLDWOOD...
CEDAR CREEK...
RED ROCK...
ROCKNE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2989 9742 3003 9757 3029 9744 3039 9737
3034 9726 2992 9719
TIME...MOT...LOC 2244Z 118DEG 8KT 3010 9730
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:28 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 5, 3:28 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT SAT JUL 5 2014 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT WEST ACROSS CENTRAL AND EASTERN AREAS OF THE CWA THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. LIKE PREVIOUS DAYS...A FEW SLOWER MOVING STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. ACTIVITY SHOULD DISSIPATE AROUND OR SHORTLY AFTER SUNSET. HIGH RESOLUTION MODELS...ALONG WITH GFS AND ECMWF...INDICATE QPF SLIGHTLY MORE TO THE EAST ON SUNDAY...WITH SLIGHTLY LOWER PWATS INDICATED BY GFS WORKING INTO CENTRAL ZONES. OFFICIALLY ISOLATED POPS ARE FORECAST SUNDAY AFTERNOON EAST OF I-35 AND I-37...ALTHOUGH AN ISOLATED SHOWER OR STORM CAN'T BE RULED OUT ALONG AND JUST WEST OF THIS CORRIDOR. && .LONG TERM (MONDAY THROUGH SATURDAY)...MONDAY THROUGH WEDNESDAY THE GFS AND ECMWF IN GENERAL AGREEMENT OF KEEPING THE CWA SITUATED BETWEEN AN UPPER LEVEL RIDGE STRETCHING FROM THE FOUR CORNERS INTO WEST-CENTRAL TEXAS...AND A WEAK INVERTED TROUGH EXTENDING FROM THE LOWER RIO GRANDE NORTHEAST INTO SOUTHEAST TEXAS. INITIALLY IT LOOKS LIKE THE RIDGE WILL MAINLY INFLUENCE MOST OF THE CWA...WITH GRADUALLY WARMING TEMPERATURES. POPS IF ANY MONDAY THROUGH WEDNESDAY LOOK TO BE CONFINED TO THE FAR SOUTHEAST CWA...CLOSER TO THE WEAKNESS...AFTERNOON SEA-BREEZE AND BETTER MOISTURE. THE UPPER LEVEL TROUGH RETROGRADES NORTHWEST INTO MEXICO THURSDAY AND FRIDAY...AND THERE MAY BE A SLIGHTLY BETTER OPPORTUNITY FOR ISOLATED CONVECTION INTO THE CENTRAL CWA THOSE DAYS. THEN THE RIDGE LOOKS TO BUILD BACK OVER MOST OF THE CWA NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 92 73 93 73 / 10 - - - - AUSTIN BERGSTROM INTL AIRPORT 69 92 71 93 72 / 10 - - - - NEW BRAUNFELS MUNI AIRPORT 71 92 72 92 72 / 20 - - - - BURNET MUNI AIRPORT 71 90 72 91 71 / 10 - - - - DEL RIO INTL AIRPORT 75 95 76 96 76 / - - - - - GEORGETOWN MUNI AIRPORT 71 92 72 92 72 / 10 - - - - HONDO MUNI AIRPORT 70 93 71 94 71 / 20 - - - - SAN MARCOS MUNI AIRPORT 70 91 72 91 72 / 20 - - - - LA GRANGE - FAYETTE REGIONAL 72 92 74 93 75 / 10 10 - 10 - SAN ANTONIO INTL AIRPORT 73 91 74 92 74 / 20 - - - - STINSON MUNI AIRPORT 72 92 73 93 73 / 20 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...76 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jul 5, 3:35 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 PM CDT SAT JUL 5 2014 TXZ171>173-183>194-202>209-217>225-228-061030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT SLOWLY WEST ACROSS CENTRAL AND EASTERN PORTIONS OF SOUTH TEXAS...ALONG AND EAST OF INTERSTATE 35. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY OUTFLOW WINDS UP TO 50 MPH. ISOLATED AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH THE SLOWER MOVING STORMS. THE ACTIVITY WILL DISSIPATE AROUND OR SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 76
In the hours before
Special weather statement, Jul 5, 3:29 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 329 PM CDT SAT JUL 5 2014 TXZ222-224-052130- DE WITT-KARNES- 329 PM CDT SAT JUL 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KARNES AND SOUTHWESTERN DEWITT COUNTIES UNTIL 430 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR NORDHEIM...OR 8 MILES SOUTHWEST OF YORKTOWN...MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... YORKTOWN... NORDHEIM... RUNGE... COTTON PATCH... GARFIELD... NEW DAVY... GRUENAU... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2889 9788 2914 9753 2891 9744 2878 9765 TIME...MOT...LOC 2028Z 134DEG 6KT 2888 9758
Special weather statement, Jul 5, 3:44 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 PM CDT SAT JUL 5 2014 TXZ191>193-208-052130- BASTROP-CALDWELL-HAYS-TRAVIS- 344 PM CDT SAT JUL 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP...NORTHERN CALDWELL...SOUTHEASTERN TRAVIS AND EXTREME EASTERN HAYS COUNTIES UNTIL 430 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CEDAR CREEK...OR 13 MILES WEST OF BASTROP... MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR CREEK... MUSTANG RIDGE... WYLDWOOD... MAHA... CREEDMOOR... WEBBERVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3007 9779 3029 9748 3006 9741 2992 9751 TIME...MOT...LOC 2043Z 167DEG 9KT 3006 9752
Special weather statement, Jul 5, 5:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SAT JUL 5 2014
TXZ193-052330-
BASTROP-
547 PM CDT SAT JUL 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP COUNTY UNTIL 630
PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BASTROP...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR ARE POSSIBLE.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BASTROP...
ELGIN...
CAMP SWIFT...
WYLDWOOD...
CEDAR CREEK...
RED ROCK...
ROCKNE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2989 9742 3003 9757 3029 9744 3039 9737
3034 9726 2992 9719
TIME...MOT...LOC 2244Z 118DEG 8KT 3010 9730The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:10 PM CDT | Areal Flood Advisory | EWX | Gonzales | 110 min |
| Jul 4, 8:06 PM CDT | Special Weather Statement | EWX | Kendall | 24 min |
| Jul 5, 3:29 PM CDT | Special Weather Statement | EWX | Karnes | 61 min |
| Jul 5, 3:44 PM CDT | Special Weather Statement | EWX | Travis | 46 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.